Alert archive / Arizona / Wind Advisories in 2007

Wind Advisory 9, NWS Flagstaff, AZ

April 11, 20074 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Apr 11, 2007, 9:21 PM MST for 4 counties in Arizona. It took effect at Apr 12, 2007, 3:00 AM MST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2007, 9:21 PM MST (04:21 UTC)
In effect from
Apr 12, 2007, 3:00 AM MST
Expired
Apr 12, 2007, 6:09 PM MST
In force
15 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Gila County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 81 km from the middle of the area, began a volume at 04:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 4.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 127 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
2849 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
127 m²/s²
0-3 km storm-relative helicity
208 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 120421
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
921 PM MST WED APR 11 2007

...STRONG WINDS THURSDAY FOR PORTIONS OF EAST CENTRAL ARIZONA...

.A STRONG PACIFIC WEATHER SYSTEM AND COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA THURSDAY PRODUCING SUSTAINED WINDS OF 25 TO 35
MPH WITH GUSTS FROM 40 TO 50 MPH...MAINLY FOR AREAS EAST OF
FLAGSTAFF.

AZZ015-121230-
/O.NEW.KFGZ.WI.Y.0009.070412T1000Z-070412T1800Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
921 PM MST WED APR 11 2007

...WIND ADVISORY IN EFFECT FROM 3 AM TO 11 AM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 11 AM MST THURSDAY. 

THE AFFECTED AREA WOULD BE ALONG THE EAST SIDE OF THE SAN
FRANCISCO PEAKS AND EAST OF MOUNT ELDEN...INCLUDING EAST
FLAGSTAFF...DONEY PARK...COSNINO...WINONA...AND SUNSET CRATER
NATIONAL MONUMENT.

AN APPROACHING PACIFIC WEATHER SYSTEM WILL HELP PRODUCE STRONG
WINDS EAST OF THE SAN FRANCISCO PEAKS THIS THURSDAY MORNING.
EXPECT STRONG SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS FROM
40 TO 50 MPH TO DEVELOP DURING THE PREDAWN HOURS THURSDAY AND
CONTINUE WELL INTO THURSDAY MORNING BEFORE DECREASING. AREAS OF
BLOWING DUST CAN BE EXPECTED AS WELL. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MOTORIST
SHOULD EXERCISE CAUTION ALONG HIGHWAY 89 THROUGH DONEY PARK...AND
OTHER AREA ROADS JUST TO THE EAST OF THE PEAKS. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016>018-040-121230-
/O.NEW.KFGZ.WI.Y.0009.070412T1800Z-070413T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
921 PM MST WED APR 11 2007

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MST THURSDAY. 

AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL HELP TO
PRODUCE STRONG AND GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS FROM 40 TO 50 MPH BY THURSDAY AFTERNOON. EXPECT AREAS OF
BLOWING DUST AND SAND REDUCING VISIBILITY AT TIMES. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. MOTORIST SHOULD EXERCISE CAUTION ALONG INTERSTATE 40
BETWEEN WINONA AND THE NEW MEXICO BORDER...AND OTHER AREA ROADS IN
EASTERN COCONINO COUNTY...AND CENTRAL AND SOUTHERN APACHE
COUNTIES...AND NORTHERN GILA COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
4 follow-up statements
000 
WWUS75 KFGZ 121202
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
502 AM MST THU APR 12 2007

...STRONG WINDS THURSDAY FOR PORTIONS OF EAST CENTRAL ARIZONA...

.A STRONG PACIFIC WEATHER SYSTEM AND COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TODAY...PRODUCING SUSTAINED WINDS OF 20 TO 30 MPH
WITH GUSTS FROM 40 TO 50 MPH...MAINLY FOR AREAS EAST OF FLAGSTAFF.

AZZ015-121800-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-070412T1800Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
502 AM MST THU APR 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING FOR
AREAS EAST OF THE SAN FRANCISCO PEAKS AND MOUNT ELDEN...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. 

THE AFFECTED AREA IS EAST OF THE SAN FRANCISCO PEAKS AND MOUNT
ELDEN...INCLUDING EAST FLAGSTAFF...DONEY
PARK...COSNINO...WINONA...AND SUNSET CRATER NATIONAL MONUMENT AS
WELL AS HIGHWAY 89 FROM EAST FLAGSTAFF TO GRAY MOUNTAIN.

AN APPROACHING PACIFIC STORM SYSTEM WILL PRODUCE STRONG WINDS
EAST OF THE SAN FRANCISCO PEAKS THIS MORNING. EXPECT WEST TO
SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH TO
DEVELOP AND CONTINUE THROUGH LATE MORNING. AREAS OF BLOWING DUST
CAN BE EXPECTED AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016>018-040-122015-
/O.CON.KFGZ.WI.Y.0009.070412T1800Z-070413T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
502 AM MST THU APR 12 2007

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 7 PM
MST THIS EVENING. 

AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL PRODUCE
STRONG AND GUSTY SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM
40 TO 50 MPH BY THURSDAY AFTERNOON. EXPECT AREAS OF BLOWING DUST
AND SAND REDUCING VISIBILITY AT TIMES. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER
SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 121736
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1036 AM MST THU APR 12 2007

...STRONG WINDS TODAY FOR PORTIONS OF EAST CENTRAL ARIZONA...

.A STRONG PACIFIC WEATHER SYSTEM AND COLD FRONT WILL PUSH ACROSS
NORTHERN ARIZONA TODAY...PRODUCING SUSTAINED WINDS OF 25 TO
35 MPH WITH GUSTS FROM 40 TO 50 MPH...MAINLY FOR AREAS EAST OF
FLAGSTAFF.

AZZ015-130145-
/O.EXT.KFGZ.WI.Y.0009.000000T0000Z-070413T0200Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
1036 AM MST THU APR 12 2007

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 PM MST THIS EVENING. 

THE AFFECTED AREA IS EAST OF THE SAN FRANCISCO PEAKS AND MOUNT
ELDEN...INCLUDING EAST FLAGSTAFF...DONEY PARK...COSNINO...
WINONA...AND SUNSET CRATER NATIONAL MONUMENT AS WELL AS HIGHWAY
89 FROM EAST FLAGSTAFF TO GRAY MOUNTAIN.

AN APPROACHING PACIFIC STORM SYSTEM WILL PRODUCE STRONG WINDS
EAST OF THE SAN FRANCISCO PEAKS. EXPECT WEST TO SOUTHWEST WINDS
20 TO 30 MPH WITH GUSTS TO 45 MPH TO CONTINUE THROUGH MID
AFTERNOON. AREAS OF BLOWING DUST CAN BE EXPECTED AS WELL.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

AZZ011>014-016>018-040-130145-
/O.CON.KFGZ.WI.Y.0009.070412T1800Z-070413T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
1036 AM MST THU APR 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL PRODUCE
STRONG AND GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM
40 TO 50 MPH THIS AFTERNOON. EXPECT AREAS OF BLOWING DUST
AND SAND REDUCING VISIBILITY AT TIMES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 122135
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
235 PM MST THU APR 12 2007


AZZ015-122245-
/O.CAN.KFGZ.WI.Y.0009.000000T0000Z-070413T0200Z/
WESTERN MOGOLLON RIM-
INCLUDING THE CITIES OF...FLAGSTAFF...WILLIAMS...MUNDS PARK
235 PM MST THU APR 12 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY FOR THE EAST FLAGSTAFF AND DONEY PARK AREA. EARLIER THIS
MORNING WIND GUSTS OF 44 MPH WERE RECORDED IN DONEY PARK.


$$

AZZ011>014-016>018-040-130200-
/O.CON.KFGZ.WI.Y.0009.000000T0000Z-070413T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
235 PM MST THU APR 12 2007

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

AN APPROACHING PACIFIC STORM SYSTEM AND COLD FRONT WILL PRODUCE
STRONG AND GUSTY SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS FROM
40 TO 50 MPH THIS AFTERNOON. EXPECT AREAS OF BLOWING DUST AND
SAND REDUCING VISIBILITY AT TIMES.

A FEW WIND GUSTS REPORTED AS OF 230 PM MST INCLUDE 51 MPH AT ST
JOHNS...47 MPH AT SHOW LOW AND 39 MPH AT WINSLOW.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 130109
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
609 PM MST THU APR 12 2007


AZZ011>014-016>018-040-130215-
/O.CAN.KFGZ.WI.Y.0009.000000T0000Z-070413T0200Z/
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WUPATKI N.M....
TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...ST. JOHNS...
SPRINGERVILLE...HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...
GREER...PINETOP...PAYSON...STRAWBERRY...YOUNG...DILKON...
KYKOTSMOVI
609 PM MST THU APR 12 2007

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND
ADVISORY. 

THE WIND CONTINUES TO DECREASE ACROSS EAST CENTRAL ARIZONA THIS
EVENING. FOR THIS REASON THE WIND ADVISORY HAS BEEN CANCELLED AT
600 PM MST. AS CLOUD COVER AND PRECIPITATION INCREASED LATE THIS
AFTERNOON THE WINDS BEGAN TO DECREASE AS A RESULT. EXPECT
SOUTHWEST TO WEST WINDS OF 15 TO 30 MPH THIS EVENING WITH HIGHER
GUSTS UP TO 40 MPH AROUND SOME OF THE HEAVIER SHOWERS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 11, 5:20 PM MST, 4 hours 1 minute earlier.

Area forecast discussion, Apr 11, 5:20 PM MST, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
520 PM MST WED APR 11 2007

.SYNOPSIS...A SERIES OF WEATHER DISTURBANCES WILL BRING WINDY...COOL
AND UNSETTLED CONDITIONS TO NORTHERN ARIZONA ON THURSDAY AND AGAIN
ON SUNDAY. BETWEEN SYSTEMS...EXPECT BREEZY TO WINDY AFTERNOON
CONDITIONS...PARTLY CLOUDY SKIES AND SEASONABLE TEMPERATURES EACH
DAY.

&&

.DISCUSSION...A SHORT-WAVE RIDGE WILL HEAD EAST OF ARIZONA OVERNIGHT.
SURFACE PRESSURE GRADIENTS WILL CONTINUE TO BE STRONG ENOUGH TO PUSH
A FEW WIND GUSTS ABOVE 40 MPH UNTIL AROUND SUNSET. AS A RESULT...A
WIND ADVISORY IS IN EFFECT FOR PORTIONS OF CENTRAL ARIZONA UNTIL 700
PM MST.

FOR THURSDAY...THE NEXT IN A SERIES OF AMPLIFYING SHORTWAVE TROUGHS
WILL MOVE INTO ARIZONA. IN ADVANCE OF THE LOW CENTER AND ASSOCIATED
SURFACE COLD FRONT EXPECT A WINDY DAY. PROBABLY WILL NEED A WIND
ADVISORY FROM ABOUT FLAGSTAFF EASTWARD ON THURSDAY. IN
ADDITION...ALONG THE FRONT AND WITHIN THE COLD CORE OF THE LOW IT
WILL BE UNSTABLE. THINK THE BEST CHANCE FOR SHOWERS AND
THUNDERSTORMS WILL BE RIGHT ALONG THE COLD FRONT AS IT MOVES ACROSS
ARIZONA THURSDAY AFTERNOON AND NIGHT. THE AIR MASS WITHIN THE LOW
WILL BE CONVECTIVELY UNSTABLE BUT THE LOW WILL PASS ACROSS ARIZONA
AT NIGHT. THE LACK OF SOLAR HEATING WILL LIMIT HOW MUCH OF THIS
INSTABILITY IS TAPPED. THURSDAY NIGHT SNOW LEVELS WILL LOWER TO THE
5500-6500 FOOT LEVEL. HOWEVER...MAINLY TRACE AMOUNTS OF SNOW
ACCUMULATION ARE ANTICIPATED EXCEPT FOR ELEVATIONS ABOVE 8000 FEET
WHERE 1 TO 2 INCHES COULD BE OBSERVED.

FOR FRIDAY AND SATURDAY A SHORTWAVE RIDGE MOVES ACROSS ARIZONA WITH
PARTLY CLOUDY SKIES AND A RETURN TO NEAR NORMAL TEMPERATURES. STILL
THINK IT WILL BE BREEZY TO LOCALLY WINDY BOTH AFTERNOONS DUE MAINLY
TO DEEPER MIXING THIS TIME OF YEAR.

FOR SUNDAY AND BEYOND...MODELS INDICATING THAT ANOTHER CLOSED-LOW
WILL MOVE ACROSS THE WESTERN UNITED STATES ON SUNDAY AND MONDAY WITH
ANOTHER ROUND OF WIND...COOL TEMPERATURES AND A CHANCE OF SHOWERS.
HIGH PRESSURE IS EXPECTED TO MOVE IN FOR THE MIDDLE OF NEXT WEEK.

MCCOLLUM
&&

.AVIATION...FOR THE 00Z PACKAGE...THE AREAS ALONG THE MOGOLLON RIM
WILL CONTINUE TO SEE STRONG SOUTHWEST WINDS THROUGH 02Z THIS EVENING
THEN DECREASE. LOWER ELEVATIONS NORTH OF THE RIM WILL SEE LIGHTER
WINDS THIS EVENING. ISOLATED SHOWERS OVER THE MOGOLLON RIM WILL
DECREASE THIS EVENING AS WELL. WINDS WILL INCREASE AGAIN ON THURSDAY
TO 15 TO 25 MPH WITH ISOLATED SHOWERS DEVELOPING LATE MORNING AND
INCREASING IN COVERAGE THROUGH THE AFTERNOON WITH ISOLATED
THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS.

MAS
&&

.FGZ WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY UNTIL 7 PM MST AZ
ZONES 007-008-012>017-037-038-040.

&&
Hazardous weather outlook, Apr 11, 7:00 PM MST, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
700 PM MST WED APR 11 2007

AZZ004>018-037>040-120700-
WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU-
NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD-
NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264-
CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY-
700 PM MST WED APR 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA.

.DAY ONE...TODAY

WINDS HAVE BEGUN TO DECREASE ACROSS NORTHERN ARIZONA THIS EVENING
AND FOR THIS REASON THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT
700 PM MST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONGER STORM SYSTEM WILL MOVE INTO ARIZONA THURSDAY...BRINGING
MORE STRONG WINDS...A COLD FRONT...AND A GOOD CHANCE FOR SHOWERS
AND THUNDERSTORMS. AS THE COLD FRONT APPROACHES ON
THURSDAY...SOUTHWEST WINDS OF 15 TO 30 MPH WILL BE COMMON...WITH
GUSTS IN EXCESS OF 40 MPH POSSIBLE. SNOW LEVELS WILL DROP BELOW 6000
FEET THURSDAY NIGHT...WITH ACCUMULATING SNOW POSSIBLE ABOVE 6000
FEET.

ANOTHER STORM SYSTEM IS EXPECTED TO MOVE INTO THE AREA LATE IN THE
WEEKEND...WITH YET ANOTHER ROUND OF STRONG WINDS AND A CHANCE FOR
PRECIPITATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Arizona, 2007Every wind advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.